It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Long-term side-effects of Roaccutane?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-04-2008, 09:48 AM   #1
    falcone
    Senior Member
    (male)
     
    Join Date: Jun 2006
    Posts: 249
    falcone HB User
    Long-term side-effects of Roaccutane?

    Hi,

    Im 23, and was taking Roaccutane for around 4 or 5 months about 5 years ago now.

    My Acne flared up - 'the initial breakout', of which I was warned. Then I was acne free for around 6 months then it gradually came back - I decided not to do it again.

    At the time I was on Accutane, I remember being depressed (on and off - didnt see a doctor about it or anything) - perhaps a combo of the drug and my initial breakout which was bad. I had the usual, dry lips etc. My eye sight I feel got worse (now I need glasses).

    But, upon looking up the drug today I found a forum of long-term side effect sufferers trying to get it off the market.

    There seems to be a whole doom and gloom about it which has gotten me in a panic - it has been shown to cause brain damage among other things, and many are saying alot of effects dont manifest themselves until years later (some even suggesting 10-15).

    They give the impression that post-accutane you are on a time bomb waiting for it to "get you" and that any side effects are completely irreversable.

    Im worried, as I experienced depression while on it that I will be suseptable to long term effects - i.e. a panic attack I had this year resulting in somewhat of an axiety condition.

    Some input here would be much appreciated.

    Thanks in Advance,
    Falcone

    Last edited by falcone; 11-04-2008 at 09:50 AM.

     
    Sponsors Lightbulb
       
    Old 11-04-2008, 03:08 PM   #2
    FearUntilClear
    Member
    (male)
     
    FearUntilClear's Avatar
     
    Join Date: Oct 2003
    Location: PasoRobles
    Posts: 93
    FearUntilClear HB User
    Question Re: Long-term side-effects of Roaccutane?

    *Tick-Tock* Lol.

    No real side effects here since, and that was about 3-4 years ago.

    When you say it came back, are you saying that it came back full force gradually? Or that you have break outs again on a smaller scale?

     
    Old 11-05-2008, 07:08 AM   #3
    falcone
    Senior Member
    (male)
     
    Join Date: Jun 2006
    Posts: 249
    falcone HB User
    Re: Long-term side-effects of Roaccutane?

    Came back gradually at first, then after that was pretty much as before, probably within a year.

    I had moderate acne, so now I still get cysts on my chest and back some times, and theres usually a few spots on there anyway. And yeah my face is never completely clear, always have a few.

    Last edited by falcone; 11-05-2008 at 07:08 AM.

     
    Old 02-12-2009, 06:27 PM   #4
    LowTane
    Senior Member
    (male)
     
    LowTane's Avatar
     
    Join Date: Feb 2009
    Posts: 150
    LowTane HB User
    Re: Long-term side-effects of Roaccutane?

    As far as the side effects are conerned. Well this drug has been out since 1980 and been taken by a few million people. So.. if it really has guaranteed side effects then a lot of people have remained silent (which is possible) for a long time now. It is possible that the side effects do occur in some people. You would think though that it would be a lot bigger story with a lot more individuals coming forward than what you see on the web with as many people taking this drug if the purported side effects are really that bad. I have just started taking low dose accutane and have read exclusively on this subject. My Derm has been prescribing Accutane for almost 30 years and still has the some of the same patients. I will ask his opinion next appointment.

    LowTane

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Too long period Sillygrl Women's Health 0 04-18-2010 05:47 PM
    Long history of symptoms - Is FM the diagnosis for me? greenacres Bell's Palsy 3 12-05-2008 03:45 PM
    Long distance relationships: Do they work? n*l Relationship Health 12 11-05-2007 11:48 AM
    Long Distance for 1 year? Advice needed! LAgirl81 Relationship Health 10 06-27-2007 07:58 PM
    breakthrough pain meds????? warning, long!! jujuhound Pain Management 9 01-14-2005 06:29 AM
    Have I been screwed over by my doc? part 1(long) Vel Open to All Other Health Topics 4 11-08-2004 03:14 AM
    Compressed nerves, puking and long recovery ladybird988 Back Problems 6 10-09-2004 11:20 PM
    long distance relationship - plz help tara_may Relationship Health 26 06-01-2004 09:44 AM
    Can long hair be aging? livingdeaddoll Beauty & Cosmetics 20 03-02-2004 03:37 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:22 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!